Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 7, NWS Brownsville, TX

April 4, 2004Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 4, 2004, 3:55 PM CDT for Jim Hogg County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2004, 3:55 PM CDT (20:55 UTC)
Expired
Apr 4, 2004, 4:45 PM CDT
In force
50 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Jim Hogg County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WUUS54 KBRO 042055
SVRBRO
TXC247-042145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 PM CDT SUN APR 4 2004

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS

* UNTIL 445 PM CDT

* AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM  THIS STORM WAS LOCATED 11 MILES SOUTH OF
  HEBBRONVILLE...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR HEBBRONVILLE IN JIM HOGG 
COUNTY ABOUT 415 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2713 9885 2707 9858 2728 9857 2732 9872

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:30 AM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 4, 10:30 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CST SUN APR 4 2004

.DISCUSSION...LARGE CONVECTIVE SYSTEM IS CROSSING THE RIO GRANDE
AROUND DEL RIO THIS MORNING. NONE OF THE EARLY MODELS HAVE PICKED UP
ON THIS FEATURE. STORM SEEMS TO BE PROPAGATING ALONG STALLED FRONTAL
BOUNDARY. I EXPECT IT TO WEAKEN SOME DURING THE NEXT FEW HOURS AS IT
MOVES AWAY FROM BEST UPPER LEVEL SUPPORT AND AS IT MOVES TO THE EAST
AWAY FROM THE SIERRA MADRE ORIENTAL RANGE AND THE ADDED OROGRAPHIC
LIFT. MORNING SOUNDING SHOWS PW OF 1.5 INCHES AND A NEGATIVE LIFTED
INDEX ALONG WITH A MINIMAL CAP SHOULD HELP WITH SCATTERED SHOWER
DEVELOPMENT EARLY THIS AFTERNOON ACROSS DEEP SOUTH TEXAS. OUTFLOW
BOUNDARIES FROM THE ACTIVITY TO THE NORTH AND MORE UPPER LEVEL
DYNAMICS WILL BE MOST FAVORABLE OUT WEST LATER THIS AFTERNOON AND
THIS EVENING BRINGING ANOTHER CHANCE FOR SOME STRONG THUNDERSTORMS.
WILL UPDATE ZONES FOR MORNING WORDING OTHERWISE LOOKS GOOD.

.MARINE...BOY020 REPORTED AN EAST WIND AT 12 TO 16 KNOTS WITH 4 FOOT
SEAS.  AMPLE AMOUNT OF MOISTURE WILL CONTINUE TO DOMINATE THE
COASTAL WATERS OF DEEP SOUTH TEXAS CAUSING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS.  A WEAK COLD FRONT WILL STALL OVER THE
COASTAL WATERS OF DEEP SOUTH TEXAS ON TUESDAY CAUSING CONTINUED
SHOWER AND THUNDERSTORM ACTIVITY.  THE WEAK COLD FRONT WILL FINALLY
MOVE THROUGH THE AREA BY THURSDAY CAUSING A DRIER AND MORE STABLE
AIRMASS.  WINDS WILL CONTINUE TO BE LIGHT TO MODERATE OUT OF THE
EAST UNTIL FRONTAL PASSAGE ON THURSDAY CAUSING WINDS TO SHIFT FROM
THE NORTH THURSDAY NIGHT AND FRIDAY.
&&

.AVIATION...MVFR CIGS THIS MORNING BECOMING VFR THIS AFTERNOON WITH
TEMPO IFR IN ANY SHOWERS OR THUNDERSTORMS.  MVFR CIGS TONIGHT WITH
MVFR VSBYS IN ANY SHOWERS OR THUNDERSTORMS.  WINDS WILL BE LIGHT TO
MODERATE OUT OF THE EAST FOR THE NEXT 24 HOURS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

64/65/CAMPBELL

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT SUN APR 4 2004

TXZ248>257-051100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 AM CDT SUN APR 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE LATER
THIS MORNING. SOME LOCALLY HEAVY RAINS WILL BE POSSIBLE TODAY IN
SOME OF THE THUNDERSTORMS. BOATERS WILL NEED TO REMAIN VIGILANT FOR
CHANGING WEATHER CONDITIONS ALONG THE LOWER TEXAS COAST. HEAVY RAINS
RESTRICTING VISIBILITIES TO LESS THAN ONE NAUTICAL MILE. FREQUENT
CLOUD TO WATER LIGHTNING AND GUSTY WINDS CAN BE EXPECTED IN
THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND
UNSTABLE FOR MUCH OF THE UPCOMING WEEK. SHOWERS AND THUNDERSTORMS
REMAIN IN THE EXTENDED FORECAST AS A CONSEQUENCE. THUNDERSTORM
CHANCES WILL BE GREATEST IN THE NORTHERN COUNTIES MONDAY AND TUESDAY.
DEVELOPMENT OF ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE
MONDAY AND TUESDAY. AN APPROACHING COLD FRONT MAY TRIGGER ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:37 PM CSTSevere Thunderstorm WarningBROHidalgo, Starr38 min
Apr 3, 7:45 PM CSTFlash Flood WarningBROStarr3 hr
Apr 3, 7:57 PM CSTSevere Thunderstorm WarningBROStarr48 min
Apr 4, 4:40 PM CDTFlash Flood WarningBROJim Hogg110 min
Apr 4, 5:02 PM CDTSevere Thunderstorm WarningBROJim Hogg43 min
Apr 4, 5:54 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg51 min
Apr 4, 6:06 PM CDTTornado WarningBROBrooks, Jim Hogg39 min
Apr 4, 6:37 PM CDTTornado WarningBROBrooks53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.